Texas, 2006

Heat in Texas, August 15, 2006

August 15, 2006 · NWS SHV · 1 event in 1 county or zone

1 heat, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 15, 2:15 PM CST, 15 minutes earlier.

Area forecast discussion, Aug 15, 2:15 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT TUE AUG 15 2006

.DISCUSSION...

CURRENT SURFACE ANALYSIS SHOWS COLD FRONT FOLLOWING THE NORTHERN
BORDERS OF TEXAS AND LA...AND HAVING LITTLE EFFECT ON TEMPS OR
WEATHER.  A COUPLE OF DIURNALLY-DRIVEN CELLS HAVE DEVELOPED IN THE
VICINITY OF THE FRONT...AND WILL LEAVE IN ISOLATED CHANCES OF
CONVECTION FOR THE NORTHERN HALF OF THE ARKLATEX THIS EVENING.

OTHERWISE...RELATIVELY DRY AIR REMAINS IN PLACE...W/MIXING BRINGING
SURFACE DEWPOINTS INTO THE MID 60S AS OF LATEST OBS.  THIS MORNING/S
NAM INITIALIZED BEST ON THIS MOISTURE (OR LACK THEREOF)...WHILE THE
GFS WAS ABOUT A DEGREE TOO MOIST.  AT ANY RATE...UPPER RIDGE WILL
REMAIN IN PLACE THROUGH THE REST OF THE WEEK AND...AFTER THIS
EVENING...WE/LL GO W/A DRY FORECAST THROUGH AT LEAST FRIDAY NIGHT.
SATURDAY ONWARD...MODELS HINT AT SEABREEZE ACTIVITY AND DIRTY
RIDGING...FOR SLIGHT CHANCES OF CONVECTION MOST DAYS.  ENOUGH
MOISTURE SHOULD BE IN PLACE WEDNESDAY TO EXTEND THE HEAT ADVISORY
THROUGH WEDNESDAY EVENING.  MODEL THICKNESSES BEGIN TO DECREASE
THEREAFTER...FOR SLIGHTLY COOLER WEATHER INTO THE EXTENDED...NEAR
WHAT GUIDANCE PORTENDS.

.AVIATION...
WEAK SURFACE FRONT OVER THE ARKLATEX MAY SERVE AS A FOCUS FOR
SHRA/TSRA DEVELOPMENT...ESPECIALLY NEAR KTXK AND KELD...FOR THIS
AFTERNOON INTO THE EARLY EVENING HOURS.  KLFK WILL BE THE ONLY SITE
WITH A MENTION OF LOW CLOUDS AND BR. /23/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  98  73  97 /  10   0   0   0
MLU  70  95  71  94 /  10   0   0   0
DEQ  72  95  72  95 /  10   0   0   0
TXK  76  98  76  98 /  10   0   0   0
ELD  75  94  73  97 /  10   0   0   0
TYR  75 100  77 101 /  10   0   0   0
GGG  72  98  75  98 /  10   0   0   0
LFK  74 100  75  99 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM TUESDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...LAFAYETTE...MILLER...NEVADA...AND
     UNION AR.

     HEAT ADVISORY FROM 11 AM WEDNESDAY TO 7 PM WEDNESDAY FOR THE
     FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...HEAT ADVISORY UNTIL 8 PM TUESDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

     HEAT ADVISORY FROM 11 AM WEDNESDAY TO 7 PM WEDNESDAY FOR THE
     FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...HEAT ADVISORY FROM 11 AM WEDNESDAY TO 7 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: AND MCCURTAIN.

TX...HEAT ADVISORY UNTIL 8 PM TUESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRIS
ON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

     HEAT ADVISORY FROM 11 AM WEDNESDAY TO 7 PM WEDNESDAY FOR THE
     FOLLOWING ZONES:

ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRIS
ON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

23/44
Hazardous weather outlook, Aug 15, 11:00 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE AUG 15 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE AUG 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE FOUR
STATE AREA THIS AFTERNOON AND EVENING...MAINLY NORTH OF A
JACKSONVILLE...TEXAS TO COLUMBIA...LOUISIANA LINE.  THESE STORMS ARE
NOT EXPECTED TO BECOME SEVERE.  HOWEVER...ANY STORMS THAT DO DEVELOP
WILL BE ACCOMPANIED BY FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS ARE NOT EXPECTED THIS AFTERNOON OR TONIGHT.

44

11

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Angelina

When
August 15, 2:30 PM CST
Where
Angelina forecast zone
Injuries
2 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
31.255, -94.612 (the zone’s center; the record gives no point)

A woman was arrested for leaving her two young children in an unventilated parked car for 30 minutes while she conducted business at a local bank in Lufkin. The outside temperature at the time was 103 degrees. The children were brought into the bank wet with sweat and complaining of stomach pains but were given water and were ok.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529701.